MAUDE Adverse Event Report: COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER

COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER
Model Number G09691
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) number = pre-amendment.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, the performer introducer leaked at the valve when it was inserted in the left femoral artery for a sheath exchange during a thoracic endovascular aneurysm repair (tevar).No other devices were being utilized inside the complaint device at the time.A replacement performer introducer was found to have a bent dilator and was not used.A third sheath, 14fr ((b)(6)) check flo sheath, was used and the procedure was successfully completed.Reportedly, the patient experienced a "low" amount of blood loss which did not require any additional intervention.The patient overall outcome was reportedly "positive".
 
Additional Manufacturer Narrative
Upon follow up, the complainant reported the patient's vasculature was neither tortuous nor calcified.Access was gained using an ipsalateral approach.The initial reporter denied any device separation occurred.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
Additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation evaluation: a review of the complaint history, device history record, drawing, manufactures instructions, and quality control of the device were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record shows no nonconforming events which could contribute to this failure mode.However, during a review of the subassembly lot, one nonconformance was found for leakage.While this nonconformance is related to the failure mode, it should be noted that it was scrapped and replaced with a replacement device prior to order completion.It should also be noted there were no other reported complaints for this lot number.Furthermore, a review of the manufactures instructions and quality control procedures was performed and revealed no gaps.Based on the information provided, no product returned and the results of our investigation, a definitive root cause could not be established.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
PERFORMER INTRODUCER
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7748724
Report Number1820334-2018-02420
Device Sequence Number19271894
Product Code DYB
UDI-Device Identifier00827002096912
UDI-Public(01)00827002096912(17)210510(10)8842949
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/10/2021
Device Model NumberG09691
Device Catalogue NumberRCFW-16.0P-38-30-RB
Device Lot Number8842949
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/24/2018
Supplement Date Received by Manufacturer08/02/2018
11/20/2018
Initial Report FDA Received Date08/03/2018
Supplement Report FDA Received Date08/10/2018
11/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1.035 GLIDEWIRE, 14FR (FRENCH) KUMPE CATHETER.
Patient Age82 YR